Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 136, NWS Charleston, SC

July 6, 20124 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 6, 2012, 2:22 PM EDT for 4 counties in Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2012, 2:22 PM EDT (18:22 UTC)
Expired
Jul 6, 2012, 3:00 PM EDT
In force
38 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 2:30 PM EDTTSTM WND DMG1 Sse Eden, GATREE DOWN ON OLD RIVER ROAD OFF OF HIGHWAY 80.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WUUS52 KCHS 061822
SVRCHS
GAC029-031-051-103-061900-
/O.NEW.KCHS.SV.W.0136.120706T1822Z-120706T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
222 PM EDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  EXTREME SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 300 PM EDT

* AT 222 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...NEAR MELDRIM...MOVING NORTH AT 5 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MELDRIM...BLOOMINGDALE...EDEN...BLITCHTON...MARLOW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3229 8149 3227 8121 3207 8133 3210 8148
TIME...MOT...LOC 1822Z 190DEG 6KT 3214 8140

$$
2 follow-up statements
117 
WWUS52 KCHS 061842
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EDT FRI JUL 6 2012

GAC029-031-051-103-061900-
/O.CON.KCHS.SV.W.0136.000000T0000Z-120706T1900Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-CHATHAM GA-
242 PM EDT FRI JUL 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN CHATHAM...NORTH CENTRAL BRYAN...SOUTHERN EFFINGHAM
AND EXTREME SOUTHEASTERN BULLOCH COUNTIES...

AT 242 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR EDEN...MOVING NORTH AT 5 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

AT 230 PM EDT...LAW ENFORCEMENT REPORTED TREES DOWN NEAR THE EDEN 
AREA. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...MARLOW AND MELDRIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER IN A REINFORCED BUILDING. AVOID OPEN SHELTERS SUCH AS
GAZEBOS...GOLF CARTS...BASEBALL DUGOUTS...PICNIC SHELTERS...AND
BLEACHERS. STAY AWAY FROM POOLS AND OTHER BODIES OF WATER. IF THERE
ARE NO REINFORCED BUILDINGS IN SIGHT...TAKE SHELTER IN AN AUTOMOBILE.

&&

LAT...LON 3229 8149 3227 8121 3207 8133 3210 8148
TIME...MOT...LOC 1842Z 190DEG 6KT 3217 8139

$$
994 
WWUS52 KCHS 061853
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT FRI JUL 6 2012

GAC029-031-051-103-061903-
/O.EXP.KCHS.SV.W.0136.000000T0000Z-120706T1900Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-CHATHAM GA-
253 PM EDT FRI JUL 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHATHAM...NORTH
CENTRAL BRYAN...SOUTHERN EFFINGHAM AND EXTREME SOUTHEASTERN BULLOCH
COUNTIES WILL EXPIRE AT 300 PM EDT...

AT 253 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED 
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL 
BE ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3229 8149 3227 8121 3207 8133 3210 8148
TIME...MOT...LOC 1853Z 190DEG 6KT 3219 8139

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:54 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 6, 1:54 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT FRI JUL 6 2012

.SYNOPSIS...
A STRONG UPPER LEVEL HIGH WILL BUILD BACK OVER THE AREA FOR THE
WEEKEND...KEEPING THE REGION HOT AND MOSTLY DRY. THE RIDGE WILL
WEAKEN NEXT WEEK...ALLOWING A TROF OF LOW PRESSURE TO SET UP IN THE
AREA...INCREASING THE CHANCES FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS AFTERNOON...AS ANTICIPATED CONVECTION HAS INITIATED
ACROSS SE GA IN THE AREA WEST OF I-95 AND SOUTH OF I-16. LOW LEVEL
MOISTURE HAS POOLED IN THIS AREA NICELY WITH SURFACE DEW POINTS
RESTING IN THE LOW TO MID 70S. AS A RESULT...ML CAPES ARE IN THE
2000-2500 J/KG RANGE WITH DCAPES ON THE ORDER OF 800-1000 J/KG. AN
ISOLATED WET MICROBURST WILL BE POSSIBLE IN THIS REGION WITH AN
OUTSIDE CHANCE OF LARGE HAIL. POPS HAVE BEEN RAISED TO 50 PERCENT
IN THIS GENERAL VICINITY FOR THE REMAINDER OF THE AFTERNOON.

ELSEWHERE...LOW LEVEL MOISTURE IS WEAKER AS EVIDENT BY DEW POINTS
IN THE UPPER 60S AROUND CHARLESTON AND THE OVERALL LACK OF
DEVELOPING CU FOR MUCH OF SOUTHERN SC. AN ISOLATED THUNDERSTORM IS
STILL POSSIBLE BUT THE MAJORITY OF THE ACTIVITY WILL REMAIN
CONFINED TO SE GA THROUGH EARLY EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
AT 00Z/06 WE NOTE A BATCH OF HIGH RESOLUTION MODELS OFFERING A
SIMILAR AND PLAUSIBLE SOLUTION OF SCATTERED CONVECTION THROUGH THE
EVENING HOURS SOMEWHERE OVER INLAND SE GEORGIA...EAST CENTRAL
GEORGIA OR EVEN AREAS BORDERING THE SOUTHERN CSRA AREA. WE HAVE
MAINTAINED 30 POPS FOR EVENING SHOWERS/TSTMS TO COAGULATE SIMILAR
TO LAST EVENING W OF A LINE FROM HAMPTON TO SAVANNAH AND LUDOWICI.
TSTMS MAY PRODUCE LOCALIZED SEVERE WEATHER WELL INLAND THROUGH
LATE EVENING. MOST LOCATIONS TO THE E OF I-95 INCLUDING CHARLESTON
LIKELY TO REMAIN DRY BUT SPOTTY CONVECTION CANNOT BE COMPLETELY
RULED OUT.

DEBRIS CLOUDS THIN OVERNIGHT WITH LOWS IN THE 73-77 DEGREE RANGE.

THE UPPER RIDGE WILL EXTEND BACK OVER THE SOUTHEAST STATES SATURDAY
INTO SUNDAY...MAINTAINING ABOVE NORMAL TEMPERATURES IN THE MIDDLE
AND UPPER 90S. WSW FLOW IN THE BOUNDARY LAYER WILL ALLOW SOME LOWER
DEWPOINTS TO MIX DOWN DURING THE DAYTIME PERIODS. MID-LEVEL
SUBSIDENCE AND THE DRIER LOW-LEVELS WILL LIMIT CONVECTIVE GROWTH SO
WE ONLY HAVE SLIGHT CHANCE POPS BOTH DAYS MAINLY INLAND TO ACCOUNT
FOR LEE TROUGH ACTIVITY.

BY MONDAY THE UPPER RIDGE BUILDS OFF THE EAST COAST...ALLOWING THE
LEE TROUGH TO STRENGTHEN CONSIDERABLY AND SHIFTING OUR LOW-LEVEL
WINDS TO SOUTHWEST. SURFACE DEWPOINTS SURGING INTO THE MIDDLE 70S
AND A ROBUST SEABREEZE COMBINED WITH LEE TROUGH CONVERGENCE WILL
ALLOW FOR BETTER SHOWER AND THUNDERSTORM COVERAGE FROM LATE MORNING
THROUGH EARLY EVENING.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NEXT WEEK LOOKS POTENTIALLY UNSETTLED BUT THERE IS STILL SOME
UNCERTAINTY REGARDING THE PLACEMENT OF THE BRUNT OF THE CONVECTION.
AN UPPER TROUGH WILL STRENGTHEN ACROSS THE OHIO VALLEY WHILE BERMUDA
HIGH PRESSURE PERSISTS AT THE SURFACE. A BROAD SURFACE FRONT IS
PROGGED TO SAG SOUTHEAST AND STALL ACROSS CENTRAL NC/SC. THE LATEST
ECMWF NOW KEEPS THE BEST CONVECTIVE COVERAGE INLAND FROM THE
FORECAST AREA. WHILE THIS IS PROBABLY GOING TO BE THE CASE...A
ROBUST SEABREEZE IS EXPECTED EACH AFTERNOON WHICH SHOULD HELP
TRIGGER ACTIVITY ACROSS OUR AREA. AND...LATER IN THE AFTERNOON
UPSTREAM CONVECTION MAY WELL DROP BACK SOUTHEAST INTO OUR AREA. WE
KEPT CHANCE POPS GOING EACH DAY WITH SLIGHT CHANCE POPS OVERNIGHT.
UPPER HEIGHT FALLS WILL DROP TEMPS CLOSER TO SEASONAL NORMS IN THE
LOWER 90S.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL GENERALLY PREVAIL THROUGH 18Z SATURDAY. THE
BIGGEST NEAR TERM CONCERN ONCE AGAIN REVOLVES AROUND THUNDERSTORMS
AT KSAV. DEVELOPING CONVECTION IS CLOSING IN AROUND THE AIRFIELD
AND THE NEW TAF CARRIES VCTS PREVAILING WITH A TEMPO FOR -TSRA.
WITH THE TEMPO I HAVE INCLUDED GUSTY WINDS TO 25 KTS AND IFR
VISIBILITIES GIVEN THE CURRENT PROXIMITY OF STORMS AND THEIR
MOVEMENT. THE TEMPO GOES THROUGH 21Z AND THE VCTS THROUGH 23Z.
DURING THE OVERNIGHT...MODELS SHOW CONVECTION MOVING INLAND WITH
THE SEA BREEZE AND DIMINISHING SO THERE ARE NO SIGNIFICANT
CONCERNS THROUGH THE END OF THE PERIOD.

AT KCHS...THE AIRMASS IS MUCH DRIER AND THERE ARE VERY FEW CU AT
THIS POINT. WHILE THERE MAY BE AN ISOLATED THUNDERSTORM THIS
AFTERNOON THE PROBABILITY IS TOO LOW TO INCLUDE IN THE TAF. NO
SIGNIFICANT CONCERNS THROUGH THE END OF THE PERIOD.

EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS EXPECTED THROUGH
THE WEEKEND.

&&

.MARINE...
WINDS TODAY WILL ONCE AGAIN BE IN THE 10-15 KT RANGE FOR THE MOST
PART...WITH THE CHARLESTON COUNTY WATERS PERHAPS SEEING SOME GUSTS
TO AROUND 20 KTS. SEAS 3-4 FT WILL SETTLE BACK TO 2-3 FT THROUGH
EARLY AFTERNOON AS SPEEDS EBB...THEN INCREASE BACK TO 3-4 TONIGHT
WITH THE INCREASE IN FLOW.

SOUTHWEST WINDS WILL PREVAIL SATURDAY THROUGH MID NEXT WEEK. THERE
WILL BE THE USUAL NOCTURNAL SURGES AND AFTERNOON SEA BREEZES BUT WIND
SPEEDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS AND SEAS 4 FT OR LOWER.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH
MARINE...JRL
Hazardous weather outlook, Jul 6, 3:48 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
348 AM EDT FRI JUL 6 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-070800-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
348 AM EDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 6, 12:50 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1250 PM EDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     1 E ROCKY FORD          32.66N  81.81W
07/05/2012                   SCREVEN            GA   LAW ENFORCEMENT

            TREES AND POWER LINES WERE BLOWN DOWN NEAR THE
            INTERSECTION OF SCARBORO HIGHWAY AND DIXON BRANCH ROAD.
            TIME WAS ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1200471

SPR
Local storm report, Jul 6, 12:51 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 PM EDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND DMG     3 N WOODCLIFF           32.79N  81.75W
07/05/2012                   SCREVEN            GA   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ALONG BAY BRANCH ROAD. TIME WAS
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS1200472

SPR
Special weather statement, Jul 6, 1:36 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
136 PM EDT FRI JUL 6 2012

GAZ118-119-061800-
COASTAL CHATHAM-INLAND CHATHAM-
136 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY
THROUGH 200 PM EDT...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GEORGETOWN...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...ISLE OF HOPE...MEINHARD...MONTEITH...MONTGOMERY...
POOLER...PORT WENTWORTH...SANDFLY...SAVANNAH...SAVANNAH AIRPORT...
SAVANNAH HISTORIC DISTRICT...SKIDAWAY ISLAND...THUNDERBOLT...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3190 8117 3189 8122 3191 8122 3189 8124
      3191 8124 3191 8126 3193 8126 3194 8129
      3200 8130 3205 8137 3210 8139 3221 8118
      3215 8112 3212 8112 3208 8105 3197 8095
      3186 8114
TIME...MOT...LOC 1736Z 231DEG 8KT 3202 8126
Special weather statement, Jul 6, 1:46 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT FRI JUL 6 2012

GAZ116-117-138-061815-
COASTAL BRYAN-INLAND BRYAN-INLAND LIBERTY-
146 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 215 PM EDT...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LETFORD TO
FLEMING...MOVING EAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RICHMOND HILL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3209 8139 3205 8137 3200 8130 3198 8131
      3197 8129 3194 8129 3193 8126 3191 8126
      3191 8124 3189 8124 3191 8122 3189 8122
      3189 8120 3187 8118 3182 8143 3203 8166
TIME...MOT...LOC 1747Z 270DEG 6KT 3198 8153 3189 8147
Special weather statement, Jul 6, 1:55 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
155 PM EDT FRI JUL 6 2012

GAZ101-117>119-SCZ047-048-051-061845-
BEAUFORT-COASTAL BRYAN-COASTAL CHATHAM-COASTAL
JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
155 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 245 PM EDT...

AT 153 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BLOOMINGDALE TO
SAVANNAH AIRPORT TO HUNTER ARMY AIRFIELD TO FORT MCALLISTER...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...FORT MCALLISTER...GARDEN CITY...HUTCHINSON ISLAND...
I-16/I-95 INTERCHANGE...ISLE OF HOPE...MEINHARD...MONTEITH...
MONTGOMERY...POOLER...PORT WENTWORTH...SANDFLY...SAVANNAH...SAVANNAH
AIRPORT...SAVANNAH HISTORIC DISTRICT...SKIDAWAY ISLAND...
THUNDERBOLT...VERNONBURG...WHITE BLUFF...WHITEMARSH ISLAND...
WILMINGTON ISLAND...WINDSOR FOREST...BELLINGER HILL AREA AND
RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3191 8122 3189 8124 3191 8124 3191 8126
      3193 8126 3193 8127 3197 8129 3198 8131
      3200 8130 3205 8137 3212 8140 3223 8123
      3220 8095 3212 8089 3193 8099 3184 8123
TIME...MOT...LOC 1755Z 247DEG 9KT 3212 8138 3211 8120
          3203 8114 3192 8121
Special weather statement, Jul 6, 2:17 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
217 PM EDT FRI JUL 6 2012

GAZ100-101-116-061845-
BULLOCH-EFFINGHAM-INLAND BRYAN-
217 PM EDT FRI JUL 6 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 245 PM EDT...

AT 214 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MELDRIM...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...EDEN...MARLOW...MELDRIM AND PINEORA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3228 8123 3216 8130 3210 8139 3208 8139
      3209 8149 3232 8149
TIME...MOT...LOC 1818Z 191DEG 7KT 3213 8140

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:43 PM EDTSpecial Weather StatementCHSScreven32 min
Jul 5, 9:07 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven53 min
Jul 5, 10:02 PM EDTSpecial Weather StatementCHSBulloch, Candler43 min
Jul 6, 1:36 PM EDTSpecial Weather StatementCHSChatham24 min
Jul 6, 1:46 PM EDTSpecial Weather StatementCHSBryan29 min
Jul 6, 1:55 PM EDTSpecial Weather StatementCHSChatham50 min
Jul 6, 2:17 PM EDTSpecial Weather StatementCHSEffingham28 min
Jul 6, 2:26 PM EDTSpecial Weather StatementCHSLiberty34 min
Jul 6, 2:30 PM EDTSpecial Weather StatementCHSEvans30 min
Jul 6, 3:27 PM EDTSpecial Weather StatementCHSLiberty33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.